Alert archive / California / High Wind Watches in 2021
High Wind Watch 1, NWS Sacramento, CA
NWS Sacramento, CA issued this high wind watch at Jan 15, 2021, 1:20 PM PST. It took effect at Jan 17, 2021, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 15, 2021, 1:20 PM PST (21:20 UTC)
- In effect from
- Jan 17, 2021, 10:00 PM PST
- Expired
- Jan 17, 2021, 1:40 PM PST
- In force
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
803 WWUS76 KSTO 152120 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 120 PM PST Fri Jan 15 2021 ...Strong Winds over Interior Northern California... .Strong north to east winds are forecast over interior northern California beginning late Sunday night and lasting into Tuesday evening. The winds are expected to be strong enough to damage trees and cause power outages. The strongest winds are expected to be Monday night and Tuesday over most of the area. The strong winds are the result of the difference in pressure between a strong low pressure system moving over the area on Monday and strong high pressure building in behind it Monday night and Tuesday. CAZ013-015>019-063-066-170015- /O.NEW.KSTO.HW.A.0001.210118T0600Z-210120T0300Z/ Shasta Lake Area / Northern Shasta County- Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley- Including the cities of Shasta Dam, Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, and Paradise 120 PM PST Fri Jan 15 2021 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY EVENING... * WHAT...North winds 25 to 35 mph with gusts 40 to 50 mph possible. * WHERE...Portions of the Shasta Lake area, the Sacramento Valley and Northeast Foothills, the Carquinez Strait and Delta, the Northern San Joaquin Valley, and a portion of the Mountains of Southwestern Shasta County to Western Colusa County. * WHEN...From Sunday evening through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong north winds are expected to develop on the west side of the Sacramento Valley Sunday night and then become more widespread on Monday. Windy conditions are likely to continue Monday night into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ CAZ068-069-170015- /O.NEW.KSTO.HW.A.0001.210118T0800Z-210120T0800Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 120 PM PST Fri Jan 15 2021 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING... * WHAT...Northeast winds 30 to 40 mph with gusts 50 to 65 mph, and locally higher than 75 mph over the higher exposed peaks. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada Counties. * WHEN...From late Sunday night through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong north to east winds are forecast to develop late Sunday night and continue through Tuesday evening. The strongest winds may occur overnight and into the morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
3 follow-up statements
558 WWUS76 KSTO 162200 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 200 PM PST Sat Jan 16 2021 ...Strong Winds over Interior Northern California... .Strong north to east winds are forecast over interior northern California beginning late Sunday night and lasting into Tuesday evening. The winds are expected to be strong enough to damage trees and cause power outages. The strongest winds are still expected to be Monday night and Tuesday over most of the area. The strong winds are the result of the difference in pressure between a strong low pressure system moving over the area on Monday and strong high pressure building in behind it Monday night and Tuesday. CAZ013-015>019-063-066-171400- /O.CON.KSTO.HW.A.0001.210118T0600Z-210120T0300Z/ Shasta Lake Area / Northern Shasta County- Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley- Including the cities of Shasta Dam, Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, and Paradise 200 PM PST Sat Jan 16 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY EVENING... * WHAT...North winds 20 to 35 mph with gusts up to 50 mph possible. * WHERE...Portions of the Shasta Lake area, the Sacramento Valley and Northeast Foothills, the Carquinez Strait and Delta, the Northern San Joaquin Valley, and a portion of the Mountains of Southwestern Shasta County to Western Colusa County. * WHEN...From Sunday evening through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong north winds are expected to develop on the west side of the Sacramento Valley Sunday night and then become more widespread on Monday. The strongest winds are expected on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ CAZ068-069-171400- /O.CON.KSTO.HW.A.0001.210118T0800Z-210120T0800Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 200 PM PST Sat Jan 16 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING... * WHAT...Northeast winds 30 to 40 mph with gusts 50 to 65 mph, and locally higher than 75 mph over the higher exposed peaks. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada Counties. * WHEN...From late Sunday night through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong north to east winds are forecast to develop late Sunday night and continue through Tuesday evening. The strongest winds are expected Monday night and Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
764 WWUS76 KSTO 171023 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 223 AM PST Sun Jan 17 2021 ...Strong Winds over Interior Northern California... .Strong north to east winds are forecast over interior northern California beginning late Sunday night and lasting into Tuesday evening. The winds are expected to be strong enough to damage trees and cause power outages. The strongest winds forecast to occur Monday night and Tuesday. CAZ013-015>019-063-066-180000- /O.CON.KSTO.HW.A.0001.210118T0600Z-210120T0300Z/ Shasta Lake Area / Northern Shasta County- Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley- Including the cities of Shasta Dam, Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, and Paradise 223 AM PST Sun Jan 17 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY EVENING... * WHAT...North winds 20 to 35 mph with of 40 to 50 mph, locally higher. * WHERE...Portions of the Shasta Lake area, the Sacramento Valley and Northeast Foothills, the Carquinez Strait and Delta, the Northern San Joaquin Valley, and a portion of the Mountains of Southwestern Shasta County to Western Colusa County. * WHEN...From Sunday evening through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong north winds are expected to initially develop on the west side of the Sacramento Valley Sunday night. The strongest winds are expected on Monday night and Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ CAZ068-069-180000- /O.CON.KSTO.HW.A.0001.210118T0800Z-210120T0800Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 223 AM PST Sun Jan 17 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... * WHAT...Northeast winds 30 to 45 mph with gusts 55 to 70 mph. Isolated gusts over exposed ridgetops and mountain peaks may exceed 80 mph. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada Counties. * WHEN...From late Sunday night through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Burned trees in recent burn scars will be particularly susceptible. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong north to east winds are forecast to develop late Sunday night and continue through Tuesday evening. The strongest winds are expected Monday night and Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
817 WWUS76 KSTO 172140 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 140 PM PST Sun Jan 17 2021 ...Strong Winds over Interior Northern California... .Strong north to east winds are forecast over interior northern California beginning late Sunday night and lasting into Tuesday evening. The winds are expected to be strong enough to damage trees and cause power outages. The strongest winds forecast to occur Monday night and Tuesday. CAZ013-066-172245- /O.CAN.KSTO.HW.A.0001.210118T0600Z-210120T0300Z/ Shasta Lake Area / Northern Shasta County- Northeast Foothills/Sacramento Valley- Including the cities of Shasta Dam and Paradise 140 PM PST Sun Jan 17 2021 ...HIGH WIND WATCH IS CANCELLED... Breezy winds are still expected on Monday and Tuesday with gusts up to 35 mph possible. $$ CAZ068-069-181400- /O.UPG.KSTO.HW.A.0001.210118T0800Z-210120T0800Z/ /O.NEW.KSTO.HW.W.0001.210119T0600Z-210120T0300Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 140 PM PST Sun Jan 17 2021 ...HIGH WIND WARNING IN EFFECT FROM 10 PM MONDAY TO 7 PM PST TUESDAY... * WHAT...Northeast winds 30 to 45 mph with gusts 55 to 70 mph. Isolated gusts over exposed ridgetops and mountain peaks may exceed 80 mph. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada Counties. * WHEN...From 10 PM Monday to 7 PM PST Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Burned trees in recent burn scars will be particularly susceptible. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ015>018-063-181400- /O.UPG.KSTO.HW.A.0001.210118T0600Z-210120T0300Z/ /O.NEW.KSTO.WI.Y.0002.210118T1200Z-210120T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, and Alder Springs 140 PM PST Sun Jan 17 2021 ...WIND ADVISORY IN EFFECT FROM 4 AM MONDAY TO 7 PM PST TUESDAY... * WHAT...North winds 20 to 35 mph with gusts of 40 to 50 mph expected. * WHERE...Northern Sacramento Valley, Central Sacramento Valley, Southern Sacramento Valley, Carquinez Strait and Delta and Mountains Southwestern Shasta County to Western Colusa County Counties. * WHEN...From 4 AM Monday to 7 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong north winds are expected to initially develop on the west side of the Sacramento Valley early Monday morning. The strongest winds are expected on Monday night and Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ019-181400- /O.UPG.KSTO.HW.A.0001.210118T0600Z-210120T0300Z/ /O.NEW.KSTO.WI.Y.0002.210119T0600Z-210120T0300Z/ Northern San Joaquin Valley- Including the cities of Stockton and Modesto 140 PM PST Sun Jan 17 2021 ...WIND ADVISORY IN EFFECT FROM 10 PM MONDAY TO 7 PM PST TUESDAY... * WHAT...North winds 20 to 35 mph with gusts of 40 to 50 mph expected. * WHERE...Northern San Joaquin Valley County. * WHEN...From 10 PM Monday to 7 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this high wind watch went out at Jan 15, 2:29 AM PST, 10 hours 51 minutes earlier.
Area forecast discussion, Jan 15, 2:29 AM PST, 10 hours 51 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 229 AM PST Fri Jan 15 2021 .SYNOPSIS... Dry weather into next week with areas of late night and morning valley fog. Well above average temperatures will continue into next week. Strong winds possible early next week. && .DISCUSSION... Infrared satellite imagery reveals developing Tule Fog in the Central Valley this early Friday morning. Visibilities are already down to a quarter-mile at several airports. Consequently, a Dense Fog Advisory is in effect for the southern Sacramento Valley, the Delta, as well as the northern San Joaquin Valley through 11 AM PST Friday. A broad upper level ridge parked about 400 miles west of Santa Barbara will promote another afternoon with temperatures well- above January normals. Most communities in the Sacramento Valley will max out in the 60s. Similar to yesterday, localized areas with lingering fog into the afternoon hours may struggle to get out of the upper 50s. For reference, normal high temperature for January 15 at Downtown Sacramento is 54 deg F and 55 deg F at Redding. The offshore ridge is forecast to amplify over the weekend, leading to further warming across much of the Golden State. Unfortunately, this also means that dry conditions are forecast to prevail as we dive deeper into what is ordinarily the wettest time of the year. A shortwave will ripple around the outer periphery of the upper level ridge late Sunday and into Monday, quickly diving south from the Pacific Northwest into California. A second piece of energy will drop south on Tuesday as an inside slider, reinforcing northeasterly, and potentially strong/damaging offshore flow. More on that in the extended discussion section... // Rowe && .EXTENDED DISCUSSION (Tuesday THROUGH Friday)... A closed off upper level low will be set up over SoCal with a strong Pacific high begining to build into NorCal. This will bring a strong pressure gradient over the region with strong north to east winds late Sunday night into Tuesday. NAEFS shows a band of anomalous winds (30+ year return intervals) for the wind component. Current forecast indicates wind gusts ranging from the 30 to 40 mph in the Valley and into the Delta, locally higher. There is the potential for higher wind gusts up to 70+ in favored gaps, canyons and ridgetops. Weakened or burned trees and limbs may fall in strong winds. Stay tuned for details. Dry weather is expected for much of the extended period as we sit on the eastern edge of the Pacific high. The ridge will push west late in the week as a short wave trough digs down the coast. This may bring some light showers to the area. NBM guidance shows daytime temperatures gradually cooling down through the period, but highs could still remain above normal for mid January. -CJM && .AVIATION... Areas of IFR/LIFR from KMYV south due to fog and low cigs this morning. Conditions improve after 18z with VFR conditions expected by 20z. VFR conditions north of KMYV. Winds remain under 10 knots. && .STO WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 11 AM PST this morning for Carquinez Strait and Delta-Central Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 10:22 PM PST | Dense Fog Advisory | STO | 13 hr |
Nearby
High Wind Watches in California, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.